Table of Contents Author Guidelines Submit a Manuscript
International Journal of Mathematics and Mathematical Sciences
Volume 2005, Issue 20, Pages 3273-3289

An age-dependent population equation with diffusion and delayed birth process

Dipartimento di Matematica, Università di Roma Tor Vergata, via della Ricerca Scientifica 1, Roma 00133, Italy

Received 2 June 2004; Revised 15 June 2005

Copyright © 2005 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


We propose a new age-dependent population equation which takes into account not only a delay in the birth process, but also other events that may take place during the time between conception and birth. Using semigroup theory, we discuss the well posedness and the asymptotic behavior of the solution.